MAUDE Adverse Event Report: PRECISION SPINE, INC. VAULT C ACDF SYSTEM; SCREWDRIVER

PRECISION SPINE, INC. VAULT C ACDF SYSTEM; SCREWDRIVER
Catalog Number 37-IN-0060
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation - other; distributor.Device evaluation - information provided indicates that the product will be returned.To date it has not been received by the manufacturer.Once received and evaluation is complete a follow-up medwatch report will be submitted.Review of device history record found seventy-one (71) pieces of lot 49059mi were released for distribution on (b)(6) 2016 with no deviation or anomalies.Complaint history review did not identify a trend for reports of this nature for this part number.
 
Event or Problem Description
It was reported that a procedure was performed in the (b)(6),on (b)(6) 2019, utilizing the vault c acdf system.After placing the first screw, the surgeon was placing the lower screw and while trying to push the screw in, the tip broke and was left in the screw.The broken tip piece was able to be removed but resulted to a delay to the procedure of thrity (30) minutes.
 
Event or Problem Description
It was reported that a procedure was performed on (b)(6) 2019, in the dominican republic, utilizing the vault c acdf system.After placing the first screw the surgeon was placing the lower screw and while trying to push the screw in, the tip broke and was left in the screw.The broken tip piece was able to be removed and the screw was removed and replaced, resulting in a delay to the procedure of thirty (30) minutes.
 
Additional Manufacturer Narrative
H3 product evaluation - the tip of the driver was examined by eye and with the aid of a 5x loop.The fracture plane is skewed relative to the driver's longitudinal axis with this plane area representing more than 75% of the fracture surface.The drive feature of the screw was also examined with the aid of the 5x loop.Signs of considerable wear damage are present around the screw's drive feature.It is unclear if the observed wear was a result of issues during implantation or if they are a result of issues with explantation.It could not be ascertained if the failure was a result of prior loading conditions that initiated a crack that had progressed and subsequently resulted in the observed failure or if torsion coupled with levering while tightening or levering while inserting the screw resulted in the observed condition.It was also noted that the screw broke while being pushed in.It is unclear as to what was actually occurring since the screw is to be threaded into a hole that is drilled and tapped to mitigate high torsional loads.If it broke while being pushed in it may be construed that there was an issue trying to get the screw placed in the operative site due to the exposure of the operative cavity.Review of device history record found seventy-one (71) pieces of lot 49059mi were released for distribution on 6/17/2016 with no deviation or anomalies.Complaint history review back to the date of manufacture did not identify a trend for reports of this nature.No corrective actions are being recommended.

Brand Name
VAULT C ACDF SYSTEM
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
PRECISION SPINE, INC.
2050 executive dr
pearl MS 39208
MDR Report Key9341540
Report Number3005739886-2019-00049
Device Sequence Number428597
Product Code HXX
UDI-Device Identifier00840019916974
UDI-Public00840019916974
Combination Product (Y/N)N
Initial Reporter CountryDR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number37-IN-0060
Device Lot Number49059MI
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/21/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/25/2019
Supplement Date Received by Manufacturer10/25/2019
Initial Report FDA Received Date11/19/2019
Supplement Report FDA Received Date01/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1